Ask A Doctor - Constipation and loose movements. - DesiMD Healthcare Services

   

I am currently on rather large doses of morphine and oxycodone due to pain caused from lung and muscle conditions. I am on senna each evening and macrogol as needed to help with the constipation they cause. However I am nearly always constipated and then when I do manage to go, it is always very lose diarrhoea. Does this mean I need more laxative because I'm constipated, or less because of the loose movements? - Asked by K A on 03-Oct-2014 03:56:14

Answer Count: 1    Disorder Type: Digestive disorders
  • Answered by Dr. on 03-Oct-2014 13:51:43

    Hi,

    Very loose diarrhea after laxative suggest excess of laxative. Constipation even after same laxative dosage (causing diarrhea) suggest there are no bowel movements due to lack of intake of adequate food. Your lung and muscle conditions are not mentioned. However, systemic sclerosis can cause "cryptogenic fibrosing alveolitis" and "myositis" and also "ulcerative colitis" (which is a symptom of inflammatory bowel disease, IBD). Alternate constipation and diarrhea are manifestations of IBD. The constipation and diarrhea may be part of manifestation of same disease condition that is causing your lung and muscle problem.


    See Disclaimer
Login to post a reply
  • 10 Tips to Power Your Digestive Health

    Many people only start understanding the importance of a healthy digestive system when they begin to experience discomfort, or symptoms such as bloating, diarrhea, stomach pain, gas, sudden weight...
    25/03/2016 by Dr.
  • How our Gut Health can Impact Mood?

    Did you ever realize that your gastrointestinal tract or gut health can impact your mood way more than you can imagine? It is sometimes described as our “second brain” and that is because it is...
    17/03/2016 by Dr.
  • Celiac Disease

    Celiac disease is an immune reaction to consumption of gluten which is a protein found in barley, rye and wheat. If a person who is already suffering from celiac disease eats gluten, it leads to an...
    05/06/2015 by Dr.
  • Hepatitis C

    Inflammation of the liver is called hepatitis. Hepatitis C is caused by hepatitis C virus (HCV). This virus attacks the cells of liver causing inflammation of the liver. Usually there are no...
    21/05/2015 by Dr.
  • Protect Yourself from Giardiasis: Intestinal Infection

    Giardiasis is an intestinal infection caused by Giardia lamblia (a single-celled microscopic parasite) that typically affects the intestines causing abdominal cramps, nausea, swelling and diarrhoea...
    18/03/2015 by Dr.

Disclaimer:
  • The answer(s) suggested above are for information purposes only.
  • If you need further help (or) if you have any further queries, please contact our Customer Care Centre +91 40 4242 8282 / +91 801 901 2308 and our doctors will try to help you.
  • In case of emergency, please call your doctor or go to the nearest hospital immediately.
  • The questions asked for free advice will be visible to visitors of this portal (www.desimd.com). Hence, the user should not divulge and must take the responsibility to not divulge any personal identifiable information on the portal.
  • If the patient is less than 18 years of age, parental guidance is advised. We discourage (and disapprove) approaching us directly. It is advised that the query be framed in consultation with their parents. Any query from age group less than 18 years is assumed to be done in accordance with this protocol.